The AMS website will be down for maintenance on May 23 between 6:00am - 8:00am EDT. For questions please contact AMS Customer Service at or (800) 321-4267 (U.S. & Canada), (401) 455-4000 (Worldwide).


Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Almost everywhere convergence
of lacunary partial sums
of Vilenkin-Fourier series

Author: Wo-Sang Young
Journal: Proc. Amer. Math. Soc. 124 (1996), 3789-3795
MSC (1991): Primary 42C10; Secondary 42B25, 43A75
MathSciNet review: 1346995
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that if $f\in L^{p},\;p>1$, and $\{n_{k}\}$ is any lacunary sequence of positive integers, then the sequence of $n_{k}$th partial sums of Vilenkin-Fourier series of $f$ converges almost everywhere to $f$.

References [Enhancements On Off] (What's this?)

  • 1. D.L. Burkholder, Distribution function inequalities for martingales, Ann. Probab. 1 (1973), 19-42. MR 51:1944
  • 2. P. Simon, On the concept of a conjugate function, Colloq. Math. Soc. J. Bolyai, Fourier Analysis and Approximation Theory, 1976 19 (1978), 747-755. MR 81b:42084
  • 3. P. Simon, On a maximal function, Ann. Univ. Sci. Budapest. Eötvös Sect. Math. 21 (1978), 41-44. MR 81b:42083
  • 4. W.-S. Young, Mean convergence of generalized Walsh-Fourier series, Trans. Amer. Math. Soc. 218 (1976), 311-320. MR 52:14828
  • 5. W.-S. Young, Almost everywhere convergence of Vilenkin-Fourier series of $H^{1}$-functions, Proc. Amer. Math. Soc. 108 (1990), 433-441. MR 90g:42057
  • 6. W.-S. Young, Littlewood-Paley and multiplier theorems for Vilenkin-Fourier series, Canad. J. Math. 46 (1994), 662-672. MR 95c:42031

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 42C10, 42B25, 43A75

Retrieve articles in all journals with MSC (1991): 42C10, 42B25, 43A75

Additional Information

Wo-Sang Young
Affiliation: Department of Mathematics, University of Alberta, Edmonton, Alberta, Canada T6G 2G1

Received by editor(s): March 8, 1995
Received by editor(s) in revised form: June 15, 1995
Communicated by: J. Marshall Ash
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society